Alert archive / Maine / Wind Advisories in 2006
Wind Advisory 18, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Dec 2, 2006, 3:50 AM EST for 4 counties in Maine. It took effect at Dec 2, 2006, 10:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2006, 3:50 AM EST (08:50 UTC)
- In effect from
- Dec 2, 2006, 10:00 AM EST
- Expired
- Dec 2, 2006, 3:39 PM EST
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 8.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 020850 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 350 AM EST SAT DEC 2 2006 ...GUSTY WEST WINDS TO AFFECT NORTH CENTRAL AND DOWNEAST MAINE TODAY... .GUSTY WEST WINDS WILL DEVELOP ACROSS THE REGION IN WAKE OF INTENSE LOW PRESSURE MOVING THROUGH THE MARITIMES TODAY. WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH ESPECIALLY ACROSS THE HIGHER TERRAIN. AS THE LOW CONTINUES TO MOVE AWAY...WINDS WILL DIMINISH THIS EVENING. MEZ029-030-022100- /O.CAN.KCAR.HW.W.0010.000000T0000Z-061202T0900Z/ /O.EXB.KCAR.WI.Y.0017.000000T0000Z-061203T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 350 AM EST SAT DEC 2 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUST UP TO 50 MPH TODAY. AS THE LOW MOVES AWAY...WINDS WILL DIMINISH THIS EVENING. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY, TREES AND LOOSE OBJECTS. A FEW OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. $$ MEZ003>006-022100- /O.NEW.KCAR.WI.Y.0018.061202T1500Z-061203T0000Z/ NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 350 AM EST SAT DEC 2 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 45 MPH ESPECIALLY ACROSS THE HIGHER TERRAIN. AS THE LOW MOVES AWAY... WINDS WILL DIMINISH THIS EVENING. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY, TREES AND LOOSE OBJECTS. A FEW OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. $$ MEZ010-011-031-032-022100- /O.EXB.KCAR.WI.Y.0017.000000T0000Z-061203T0000Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 350 AM EST SAT DEC 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH ESPECIALLY OVER THE HIGHER TERRAIN TODAY. AS THE LOW MOVES AWAY... WINDS WILL DIMINISH THIS EVENING. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY... TREES AND LOOSE OBJECTS. A FEW OLDER AND WEAKER TREES COULD BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. $$ MEZ015>017-022100- /O.EXT.KCAR.WI.Y.0017.000000T0000Z-061203T0000Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 350 AM EST SAT DEC 2 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH ESPECIALLY OVER THE HIGHER TERRAIN TODAY. AS THE LOW MOVES AWAY... WINDS WILL DIMINISH THIS EVENING. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY... TREES AND LOOSE OBJECTS. A FEW OLDER AND WEAKER TREES COULD BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. $$ FITZSIMMONS
1 follow-up statement
000 WWUS71 KCAR 022039 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 339 PM EST SAT DEC 2 2006 MEZ010-011-015>017-029>032-022145- /O.CAN.KCAR.WI.Y.0017.000000T0000Z-061203T0000Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 339 PM EST SAT DEC 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO CONTINUE TO DIMINISH TONIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. $$ MEZ003>006-022145- /O.CAN.KCAR.WI.Y.0018.000000T0000Z-061203T0000Z/ NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 339 PM EST SAT DEC 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO CONTINUE TO DIMINISH TONIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. . $$ MIGNONE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 1, 11:23 PM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Dec 1, 11:23 PM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
1123 PM EST FRI DEC 1 2006
.SYNOPSIS...
DEEP LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST AND TRACK
ACROSS DOWNEAST MAINE OVERNIGHT. THIS SYSTEM WILL BRING A WIDE
VARIETY OF WEATHER TO THE REGION OVERNIGHT INTO SATURDAY. THE LOW
WILL CONTINUE EAST THROUGH THE MARITIMES SATURDAY INTO SUNDAY AS
COLDER AIR FILTERS IN FROM CANADA.
&&
.UPDATE /OVERNIGHT/...
RAIN AND FREEZING RAIN IS MOVING OUT OF ZONES 11...31...AND 32 SO
WILL CANCEL ADVISORY FOR THAT REGION. HOWEVER DID LEAVE MENTION
OF PATCHY FREEZING DRIZZLE OVERNIGHT BUT LITTLE ADDITIONAL ICE
ACCUMLATION IS EXPECTED.
&&
.PREV DISCUSSION...
SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
COMPLEX WX SCENARIO HAS PRESENTED QUITE A FEW WX CHALLENGES FOR
THE SHORT TERM PERIOD... FORTUNATELY...12Z MODEL SUITE REMAINS IN
GOOD AGREEMENT AND CONTS TO REMAIN CONSISTENT FROM THE LAST FEW
RUNS. DEEP LOW PRESSURE PROGGED TO TRACK ACROSS NY STATE THIS
EVENING W/ PRIMARY LOW WEAKENING AND TRANSFERRING ITS ENERGY TO A
SECONDARY LOW ALONG THE SRN MAINE COAST BY LATE EVENING. THIS
SYSTEM WILL THEN BECOME THE PRIMARY LOW PRES SYSTEM AS IT DRIVES
FAIRLY RAPIDLY ENE ACROSS SRN NB BY ERLY SAT AND INTO THE
MARITIMES LATE SAT.
VERY STRONG UPPER DYNAMICS ASSOCIATED W/ THIS SYSTEM AS IT IS
BEING DRIVEN BY A 125 KT JET... VERY TNGT THERMAL GRADIENT
ASSOCIATED W/ STORM AS WELL AND THIS WILL HELP PROVIDE PLENTY OF
JUICE FOR THE STORM TO FEED ON AS WELL AS CREATE A VERY COMPLEX
PRECIP PROFILE ACROSS THE FA. LATEST LOW-LVL TEMP PROFILE AS WELL
AS CRITICAL THCKNS VALS SUGGEST ONLY FAR NWRN AREAS TO REMAIN AS
MOSTLY SNOW W/ WNTRY MIX OF SLEET/SNOW AND FZRA ACROSS THE
REMAINDER OF NRN AND NERN AREAS. RAPID TRANSITION ZONE SHOULD TAKE
SHAPE ACROSS CENTRAL AREAS W/ MAINLY LIQUID PRECIP ACROSS OUR
DOWNEAST ZONES. WILL CONT WSW NWRN FA W/ SNOW ACCUMS OF 5 TO 9
INCHES XPCTD ACROSS THE NW HALF OF THE ZN W/ LESSER AMOUNTS OF
SNOW AND MORE SLEET AND FZRA XPCTD SERN HALF. ACROSS ZN
2/3/4...XPCT LGTR SNOW ACCUMS AND MORE SLEET AND FZRA AND W/ FCST
SOUNDINGS SHOWING A PROLONGED PERIOD OF SLEET IN THESE AREAS...
FELT IT PRUDENT TO ISSUE A WSW FOR SLEET ACCUMS OF UP TO ONE INCH
WHICH THO RARE...LOOKS POSSIBLE THIS TIME AS BOTH NAM AND GFS
SOUNDINGS HAVE BEEN ADVERTISING THIS LAST FEW RUNS. THUS...MUCH OF
NRN AND NWRN MAINE WILL BE UNDER WSW INTO SAT... FOR CENTRAL AND E
CENTRAL AREAS...WILL CONTINUE THE WNTR WX ADVISORIES FOR MNLY
SLEET AND FZRA. ATTM...XPCT SLEET ACCUMS TO BE AROUND ONE HALF
INCH W/ ICE ACCUMS OF LESS THAN ONE HALF INCH BUT WILL NEED TO
WATCH THIS AREA CAREFULLY AS IT IS NOT OUT OF THE QUESTION TO SEE
SOME ICING AMOUNTS APPROACH ONE HALF INCH. GIVEN THE RAPID
MOVEMENT OF THIS SYSTEM AND A SYNOPTIC PTRN NOT FAVORABLE FOR
SIGNIFICANT ICING...HAVE OPTED TO STAY W/ JUST AN ADV ATTM...
FURTHER S...ABUNDANT CONVECTION FURTHER SW ACROSS SRN NYS AND WRN
NEW ENGLAND SHOULD PROPAGATE EWRD AND ALTHO SIGNIFICANT WEAKENING
XPCTD BY THE TIME IT REACHES OUR AREA...CAN NOT RULE OUT SOME
ISOLD TSTM ACROSS DOWNEAST AREAS LATER THIS EVE AS THE POTENT LOW
PRES SYSTEM TRACKS THRU. THIS CONVECTION MAY ALSO HELP TO MIX DOWN
SOME STRONG WINDS JUST ABOVE THE SFC AND FOR THIS REASON...HAVE
ISSUED WND ADV FOR INTERIOR DOWNEAST AND A HGH WND WARNING FOR THE COAST.
LONG TERM /SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE IS EXPECTED TO BUILD TO THE SOUTH OF THE FORECAST
AREA SUNDAY. LOW PRESSURE IS EXPECTED TO DEVELOP OFF THE CAROLINA
COAST SUNDAY NIGHT. THIS LOW IS THEN FORECASTED TO DEVELOP RAPIDLY
AS IT MOVES NORTHEAST...PASSING WELL TO THE SOUTH AND EAST OF THE
GULF OF MAINE AND NOVA SCOTIA BY LATE MONDAY. HIGH PRESSURE WILL
THEN BUILD IN ACROSS THE FORECAST AREA BEHIND THIS LOW TUESDAY.
WEAK LOW PRESSURE WILL MOVE DOWN FROM THE NORTHWEST TUESDAY NIGHT
THEN MOVE ACROSS CENTRAL NEW ENGLAND WEDNESDAY. HIGH PRESSURE WILL
BUILD SOUTH OF NEW ENGLAND THURSDAY INTO SATURDAY. HPC GUIDANCE
WAS USED TO INITIALIZED THE GRIDS FROM MONDAY NIGHT THRU FRIDAY.
ONLY MINOR CHANGES TO THE HPC GUIDANCE WERE MADE TO BETTER FIT
NEIGHBORING OFFICE. SUNDAY INTO MONDAY EVENING: TEMPERATURES...DEW
POINT AND WIND FOR THIS PERIOD WERE GENERATED WITH A MAV/MET
COMBINATION. THE GFS WAS USED FOR WINDS. SKY AND POP GRIDS WERE
CREATED MANUALLY AS WAS THE QPF GRIDS.
AVIATION /20Z-18Z/...
CONDITIONS WILL REMAIN IFR THRU THE NIGHT IN NORTHERN AREAS AS LOW
PRESSURE MOVE ALONG THE MAINE COAST. IN THE SOUTH KBGR AND KBHB
ARE EXPECTED TO IMPROVE TO VFR CONDITIONS AFTER 09Z AS DRIER AIR
WORKS ITS WAY IN BEHIND THE LOW.
MARINE...
WILL CONT GLW FOR SAT IN STRONG NWRLY FLOW BEHIND THE DEPARTING
STORM SYSTEM.
LONG TERM: WINDS FROM 12Z SUNDAY THRU MONDAY EVENING WERE CREATED
WITH THE GFS. WINDS FROM MONDAY EVENING THRU TO THE END OF THE
PERIOD WERE INITIALIZED WITH HPC GUIDANCE...HOWEVER THE MONDAY
NIGHT INTO TUESDAY TIME FRAME WAS MODIFIED TO BETTER FIT THE
HIGHER GFS WIND FIELD. FOR SEAS THE WNA WAVE WATCH III WAS USED TO
GENERATE GRIDS. NO MODIFICATIONS WERE MADE...HOWEVER THE WAVE
MODEL MAY BE A LITTLE LOW IN HANDLING THE SWELL FIELD LATER
TUESDAY AS THE WAVE FIELD FROM THE DEVELOPING OFF-SHORE LOW ENTERS
THE GULF OF MAINE. CURRENT SPECTRAL POINT SHOWING ONLY ABOUT 1
FOOT/11 SECONDS THIS TIME FRAME.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 7 AM EST SATURDAY FOR MEZ002>004.
WINTER STORM WARNING UNTIL 12 PM EST SATURDAY FOR MEZ001.
WINTER WEATHER ADVISORY UNTIL 4 AM EST SATURDAY FOR MEZ005-006-
010.
WIND ADVISORY UNTIL 4 AM EST SATURDAY FOR MEZ015>017.
HIGH WIND WARNING UNTIL 4 AM EST SATURDAY FOR MEZ029-030.
MARINE...GALE WARNING UNTIL 5 PM EST SATURDAY FOR ANZ050.
&&
UPDATE...NORCROSS/DKW
SHORT TERM/MARINE...KHW
LONG TERM/MARINE...MIGNONE
AVIATION...MIGNONEHazardous weather outlook, Dec 1, 3:05 PM EST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 305 PM EST FRI DEC 1 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-021100- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 305 PM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TONIGHT LOW PRESSURE OVER WESTERN NEW YORK WILL MOVE NORTHEAST ACROSS SOUTHERN MAINE TONIGHT. A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN CAN BE EXPECTED ACROSS MUCH OF CENTRAL AND NORTHERN MAINE... IN ASSOCIATION WITH THE LOW. WINTER WEATHER ADVISORIES AND WINTER STORM WARNINGS HAVE BEEN ISSUED FOR THE AFOREMENTIONED AREAS. PLEASE REFER TO /PWMWSWCAR/ FOR THE LATEST INFORMATION. MEANWHILE...A CORRIDOR OF POTENTIALLY DAMAING WIND GUSTS MAY DEVELOP ACROSS DOWNEAST COASTAL SECTIONS OF MAINE TONIGHT...JUST SOUTH OF THE LOW PRESSURE TRACK. WIND ADVISORIES AND HIGH WIND WARNINGS HAVE BEEN ISSUED. PLEASE REFER TO /PWMNPWCAR/ FOR THE LATEST INFORMATION. A THUNDERSTORM OR TWO MAY ALSO BE NOTED AROUND OUR REGION... PARTICULARLY IN THE FAR SOUTH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LEFT OVER SNOW CAN BE EXPECTED OVER NORTHERN MAINE SATURDAY... WITH A FEW MORE INCHES OF ACCUMULATION. GUSTY WINDS WILL THEN LIKELY DEVELOP REGION WIDE...AS THE DAY WEARS ON. .SPOTTER INFORMATION STATEMENT... SPOTTERD ARE REQUESTED TO REPORT SNOW...SLEET AND FREEZING RAIN AMOUNTS TONIGHT AND SATURDAY. SPOTTERS ARE ALSO URGED TO REPORT SIGNIFICANT WIND ISSUES OVER DOWNEAST COASTAL AREAS TONIGHT. STUREY
In the hours before
Special weather statement, Dec 1, 10:29 PM EST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1029 PM EST FRI DEC 1 2006 MEZ001>006-010-011-031-032-020600- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1029 PM EST FRI DEC 1 2006 ...A WINTRY MIX WILL CONTINUE ACROSS THE REGION... A MIX OF SNOW...SLEET AND FREEZING RAIN WILL CONTINUE ACROSS THE REGION THROUGH THE EARLY MORNING HOURS. ACROSS NORTHERN AROOSTOOK COUNTY...PRECIPITATION WILL BE MOSTLY SLEET AND SNOW WHICH COULD BE HEAVY AT TIMES WITH PATCHY FREEZING RAIN ALSO POSSIBLE. THE AREA FROM GREENVILLE...TO MILLINOCKET TO HOULTON WILL HAVE A MIX OF SNOW...SLEET AND FREEZING RAIN. FREEZING RAIN AND SLEET WILL OCCUR ON A LINE FROM DOVER FOXCROFT...TO LINCOLN...TO TOPSFIELD. WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT FOR THE AREA TONIGHT. MOTORISTS SHOULD BE ALERT FOR HAZARDOUS ROAD CONDITIONS WITH ROADS SNOW AND ICE COVERED. IF YOU MUST TRAVEL...PREPARE FOR SLIPPERY ROADS...SLOW DOWN AND MAINTAIN A SAFE DISTANCE BETWEEN OTHER VEHICLES. ALSO...VISIBILITIES COULD CHANGE RAPIDLY OVER SHORT DISTANCES. NORCROSS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.